Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Overweight,ovulation injection,negative HPT,brown discharge,cramps,duphaston

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Am an overweighted 32 old, My period is due on the 28 of each month never late never early.. me and my husband have been trying for baby since 3 months.. I took 2 courses of clomid, monogon and duphstone but it didn't work.. So we tried the iui this time.. First I took the clomid ( 1 pill at a day) starting from the second day of my period (2-jul) till ( 6-jul) then I took 2 injection of monogon.. On 14-jul I took the ovulation injection and on 16-jul I got the iui done and started with the duphstone ( 3 pills a day).. My period was due on 29-jul but I missed it .. I did the HPT on 31-jul but it came out negative and I did the blood test on the 2-aug and it came out negative too.. On the same day (2-aug) I start having brown discharge when I wipe with cramps but no breast tender.. I talk to the nurse and she advised to quite the duphstone so to got my period since the blood test came out negative.. Now am on 4-aug and I still have this brown discharge when I wipe with 1 or 2 light spots ! What does it mean ? Is it my period ? Taking into consideration that the last 2 times when I was on clomid and duphstone I had my periods on due date ! So why the missed period now and why the brown discharge ? My doc is away and will be back on late September but I can't wait till that time.. Am so confused and worry !
Posted Thu, 3 May 2012 in Infertility Problem
Answered by Dr. Jasvinder Singh 17 minutes later

Thanks for posting your query.

Based on your description, I can think of the few possibilties

1. Spotting can occur due to hormonal imbalance. It can be due to hormonal effects of Duphaston which is progesterone.

2. Sometimes due to corpus luteaum defects, there is insufficient progesterone in the body which is required to sustain pregnancy and in that case, brown spotting occurs which may be an indication of threatened abortion.

3. On a few occasions, the tests might have come out negative because of insufficient amount of HCG. The test has not shown up as positive yet. Since on quitting Duphaston you did not have the normal periods, the chances of pregnancy cannot be ignored.

Best is to get a repeat serum HCG test done along with your progesterone levels and an ultrasound uterus which in pregnancy will show an early pregnancy (in case of pregnancy).

If pregnancy is ruled out then this missing of periods can be due to hormonal imbalance in the body which should be evaluated by your gynecologist.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Also please get back with these reports so that it can help me in understanding your condition better.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Infertility Spclst

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor